... really can't tell much of a difference in my symtoms. I think my RLS is getting worse. My doctor says RLS is a sleep dissorder- is this true? I have it during the day as well as the night- and not just my legs, but arms/shoulders/neck... it's extremely painful, and debilitating. I must find some relief- any suggestions?
23 Apr 2010
have you tried the new med out now--savella? i personally didn't have any luck with it, but my doc has had some good results with a few of his fibro pts, which is the symptoms you describe, rather than just RLS. (personally i think RLS is a symptom of fibro--not the other way around). Anyway--I got on to ask a Mirapex question--I have done "cycles" with meds, currently topamax, but they all have a "honeymoon period" then they stop working. Now its time for me to get back to mirapex, but I think I am remembering (memory sure isn't a strong point of a fibro person!!! ) alot of sexual side effects (inability to have an orgasm) on this med, but I have had so many meds, I don't remember which one it is. If you don't mind such a personal question (gotta love the anonymity of the internet!) did you find any problems in that area while on mirapex? it seemed to work well for me for about 2-3 months the FIRST time I took it, but not the last time, and I can't remember if this is why I stopped it. Thank you!
26 Sep 2011
This may sound crazy, but I worked with a wonderful doctor who said that RLS could be treated easily with tonic water because of the quinine in it. I have tried it many times when my legs were bothering me and it works almost immediatly. I have also told countless friends who have gotten great relief with less cost and side effects. Give it a try!
31 Oct 2011
Hi there! My husband has severe RLS & used to take Mirapex for a while. Presently, he uses Lyrica 300 mg & Pramipexole 1 mg & he's had this same combination for many months now.
I'm so sorry, however, it seems as if the drugs will only work efficaciously for a certain length of time & then you're left searching for something beneficial once again. I do suggest to check your iron & potassium levels since low levels can sometimes adversely affect someone with Restless Legs Syndrome.
I wish you all the best! God Bless you.
from Wendy :)
11 Jun 2010
what dose are you taking ? there was a study on mirapex for FM... using 4.5mg at bedtime for up to 15 weeks..increasing slowly... it helps to reset nervous systems... and can help to reduce overall fm symptoms... but side effects of compulsive disorders like gambling, overeating, etc. are to be considered... but if you had no problems like that... look up Dr. Andrew Holman of Pacific Rheumatology Assoc. in Renton, WA... he did the double blind study with no drug company involvement... or check out article in April 2010 issue of Fibromyalgia Network..
13 Dec 2011
Dear Friend. I also have RLS. I FIND LOW DOSES OF CODEINE HELPFUL, NOT EVERYNIGHT, ONLY AS REQUIRED. YES, STRESS IS A CONTRIBUTING FACTOR. CLONAZEPAM HELPS. I ALSO TAKE MAGNESIUM SUPPLEMENTS. I WILL TRY THE TONIC WATER WITH QUINNINE, THANK YOU FOR THAT TIP FROM ANOTHER MEMBER. LOVE & BLESSINGS.
14 Oct 2009
Restless leg syndrome is a sleep disorder characterized by leg discomfort during sleep, which is only relieved by frequent movements of the legs. The symptoms may occur during the day and may be worse during stress or emotional upset.
There is no known cure for restless leg syndrome.
Treatment is aimed at reducing stress and helping the muscles relax. Warm baths, gentle stretching exercises, massage or similar techniques may help.
Low doses of pramipexole or ropinirole (Requip) have been found to be very effective in controlling symptoms in some people. If sleep is severely disrupted, medications such as Sinemet (an anti-Parkinson's medication), gabapentin and pregabalin, or tranquilizers such as clonazepam may be prescribed, but they may cause daytime sleepiness.
30 Oct 2011
Unfortunately, I don't have any answers because I have been taking mirapex for about 6 years and now I am experiencing severe muscle and joint pain. It has gotten to the point of being debilitating. I hurt all over. When I tried to wean off this medication, the withdrawal symptions were 10 times worse than the actual RLS. My legs and arms are so "knotted up:, I NEVER relax. When I was trying to "wean" off, they symptoms got better, so I know I have a cause and effect. The only thing that puts the pain and the severe pulling of the muscles is hydrocodone. The biggest problem is getting doctors to prescribe this drug over a long period. DOES ANYONE HAVE ANY KNOWLEDGE BEYOND THIS? i, TOO, HAVE TRIED QUININE, AND THE OTHER PARKINSON'S DRUGS.
- Mirapex Information for Consumers
- Mirapex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirapex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... and I've been on it ever since. But I've been taking more often because my rls is getting worse. My doc recently switched me to Mirapex ...
1 answer • 24 Apr 2010
my rls is getting worse. With all the preservatives, and addives in food that aren't listed. Mirapex works unless rls is triggered by ...
5 answers • 29 Jun 2011
I have Fibromyalgia and suspect restless legs syndrome but not diagnosed with it yet. I generally don't have trouble falling asleep or getting ...
8 answers • 25 Sep 2011
... for something that works and won't make me terribly nauseous, the Mirapex works for my RLS but the side effects aren't worth it. I have ...
5 answers • 19 Dec 2011
Hi. I don't know if anybody can help but I was on Mirapex for around 6 months and before that, was on other Dopamine agonists so, in total I was ...
2 answers • 2 Mar 2013